Indiana, 2008Damaging Winds in Indiana, June 8, 2008
June 8, 2008 · NWS LOT · 2 events in 2 counties and zones
Strong to severe thunderstorms moved across northwest Indiana during the early afternoon hours of June 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved across northwest Indiana during the early afternoon hours of June 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 8, 10:57 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 8, 10:57 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1157 PM CDT SUN JUN 8 2008
.DISCUSSION...
1157 PM CDT
MESOSCALE UPDATE...
LINEAR BANDS OF STRONG CONVECTION CONTINUE TO PUSH EAST ACROSS
NORTHERN ILLINOIS THIS MIDDAY. LATEST MESOANALYSIS INDICATES AXIS OF
WEAKLY CAPPED 1000-2000 J/KG MLCAPE EXTENDING SOUTHWEST FROM CURRENT
LEADING LINE OF STORMS FROM CHI METRO SOUTHWEST TO NEAR KGBG. STORMS
CURRENTLY ALONG SOUTHERN PERIPHERY OF 40 KT 0-6 KM SHEAR... AND HAVE
BEEN EXHIBITING SMALL EMBEDDED BOWING LEWP SIGNATURES. ISOLATED
POCKETS OF DAMAGING WINDS EXPECTED TO CONTINUE AS LINE PUSHES
THROUGH NORTHEAST IL. EXPECT STORMS TO CONTINUE TO DEVELOP ALONG
SOUTHEAST FLANK OF OUTFLOW...AND THESE WILL LIKELY DEVELOP/MOVE INTO
AREAS ALONG/SOUTH OF I-80 EARLY THIS AFTERNOON.
RATZER
PREVIOUS DISCUSSION...
343 AM CDT
WHILE SOME SORT OF CONVECTION IS LOOKING LIKE A GOOD BET
TODAY...MORE CONVECTION WILL LIKELY DEVELOP TO OUR WEST ALONG THE
SURFACE BOUNDARY DURING THE DAY TODAY. THIS CONVECTION IS THEN
FORECAST TO PEEL SLOWLY OFF THE FRONT AND PROBABLY INTO OUR CWA
SUNDAY NIGHT...DEPENDING ON HOW MESOSCALE DETAILS PLAY OUT
TODAY...SOME SEVERE POTENTIAL COULD EXIST INTO TONIGHT IF ATMOSPHERE
IS ABLE TO RECOVER SUFFICIENTLY OR ISN'T OVERTURNED IN THE FIRST
PLACE.
SHORT RANGE MODELS IN PRETTY GOOD AGREEMENT ON SWINGING SLIGHTLY
HIGHER AMPLITUDE SYNOPTIC SCALE SHORTWAVE AROUND THE BASE OF THE
TROUGH MONDAY...WHICH SHOULD THE SURFACE BOUNDARY A GOOD KICK TO
MOVE EASTWARD. THIS CERTAINLY JUSTIFIES KEEPING POPS HIGH THROUGH
MONDAY...THOUGH CURRENT TIMING WOULD TEND TO FAVOR OUR SOUTHERN
COUNTIES FOR HIGHER SEVERE PROBABILITIES. THE SEVERE THREAT MONDAY
WILL HINGE ON MESOSCALE DETAILS THAT JUST CANT BE RESOLVED THIS FAR
OUT...BUT SYNOPTICALLY THE SET-UP IS CERTAINLY FAVORABLE.
LIKELY OF GREATER CONCERN OVER THE NEXT 48 HOURS IS GOING TO BE THE
HEAVY RAINFALL/FLOODING POTENTIAL. AIRMASS IS VERY JUICED UP WITH
DEWPOINTS WELL INTO THE 70S AND PWATS PROGGED TO APPROACH TWO
INCHES. GIVEN THIS AMOUNT OF MOISTURE...THUNDERSTORMS SHOULD BE VERY
EFFICIENT RAIN PRODUCERS...WITH RAINFALL RATES LOCALLY IN EXCESS OF
2 INCHES PER HOUR QUITE REASONABLE. BELIEVE THAT THERE IS CERTAINLY
A FLASH FLOOD POTENTIAL BETWEEN NOW AND MONDAY...BUT REALLY NOT
COMFORTABLE ENOUGH WITH TIMING/LOCATION OF GREATEST THREAT ATTM TO
HOIST A FFA AND DIDNT FEEL COMFORTABLE WITH A 48 HOUR LONG BLANKET
FFA COVERING THE ENTIRE CWA. FOR NOW...WILL HIT THE FLASH FLOOD
POTENTIAL HARD IN THE HWO AND MENTION +RA IN TEXT FORECAST AND LET
NEXT SHIFT RE-ACCESS POSSIBLE NEED FOR A FLASH FLOOD WATCH.
FOCUS OF THE FORECAST WAS ON THE SHORT TERM AND MADE NO CHANGES TO
GRIDS BEYOND MONDAY. TEMPERATURE FORECAST...PARTICULARLY THE HIGH
TEMPS...WILL ALSO HINGE ON CONVECTIVE EVOLUTION SO TEMP FORECAST
COULD BE A BIT GENEROUS IS CLOUDS/PRECIP DOMINATE EITHER TODAY OR
SUNDAY. ON THE OTHER HAND...IT WOULDNT TAKE TOO MUCH JUNE SUN FOR
TEMPS TO REALLY RESPOND...SO GENERALLY FOLLOWED THE TREND OF
PREVIOUS FORECAST.
IZZI
&&
.AVIATION...
18Z TAFS...MAIN CONCERN THIS PERIOD WILL TO BE ONGOING CONVECTION
OVER THE RFD TERMINAL AND THE TIMING OF IMPACT ON THE ERN
TERMINALS. TIMING THE LEADING EDGE OF THE EASTERNMOST CONVECTIVE
LINE PUTS THE THUNDER INTO THE ERN TERMINALS BY ISSUANCE TIME.
THESE STORMS HAVE A HISTORY OF PRODUCING SEVERE WIND GUSTS.
PREVAILING ENVIRONMENTAL WINDS WILL REMAIN ARND 25KT WITH FREQUENT
GUSTS TO 30-35KT...AND OCNL HIGHER GUSTS. THUNDER SHOULD BE THE
PREVAILING CONDITION FOR AT LEAST 2 HRS AT EACH TERMINAL...BUT TS
ACTIVITY WILL CONTINUE TO BE A POSSIBILITY FOR THE REAMINDER OF
THE AFTERNOON AND EVENING HOURS...AND POSSIBILY UNTIL AT LEAST
MIDNIGHT. AFTER MIDNIGHT...PCPN POTENTIAL WILL CONTINUE...BUT
THUNDER POTENTIAL WILL WEAKEN...SO WILL KEEP THE PREVAILING SHRA
THROUGH THE REMAINDER OF THE PERIOD. CIGS WILL ALSO BE A CONCERN
AS THE STRONG INFLUX OF LOW LEVEL MOISTURE WILL KEEP CEILINGS AT
OR NEAR MVFR LEVELS FOR MUCH OF THE PERIOD.
KREIN
&&
.MARINE...
130 AM...
HIGH PRESSURE WILL REMAIN PARKED OVER THE SOUTHEASTERN STATES FOR
THE NEXT FEW DAYS. A TROUGH OF LOW PRESSURE OVER THE CENTRAL
PLAINS HAS AN ASSOCIATED FRONTAL BOUNDARY WHICH EXTENDS NORTHEAST
INTO INTO MINNESOTA. A SERIES OF WEAK LOWS WILL RIPPLE ALONG THE
FRONT TO THE NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY FORCING
THE NORTHERN PORTION OF THE FRONT EAST TO LAKE SUPERIOR. A
STRONGER LOW WILL DEVELOP OVER THE CENTRAL PLAINS TODAY. THIS LOW
WILL TRACK TO THE NORTHEAST AS THE FRONTAL BOUNDARY MOVES SLOWLY
EASTWARD. THE FRONT WILL FINALLY MOVE EAST ACROSS LAKE MICHIGAN
LAKE TONIGHT OR MONDAY MORNING. DAYTIME HTG ON SUNDAY MIXING
FORCING MIXING OF WINDS TO NEAR 30 KTS ALOFT TO SFC. THIS BLOWING
OFFSHORE TO NEARSHORE WATERS IN LT MRNG THRU AFTN. THUS ISSUING
ANOTHER SCA FOR SUNDAY FOR HIGH WINDS...ALTHO WAVES WORKING FROM
OFFSHORE SHUD BE 4 FEET OR LESS.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ740-
LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.
&&Hazardous weather outlook, Jun 8, 11:16 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1216 PM CDT SUN JUN 8 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
091730-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1216 PM CDT SUN JUN 8 2008 /116 PM EDT SUN JUN 8 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
DAMAGING WINDS IN EXCESS OF 60 MPH.
HAIL UP TO THE SIZE OF NICKELS.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHEAST ILLINOIS
EARLY THIS AFTERNOON WITH A POTENTIAL OF DAMAGING WINDS. THE
THREAT OF SEVERE WEATHER WILL MOVE INTO NORTHWEST INDIANA BY MID
AFTERNOON.
DISCUSSION:
THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS NORTHEAST ILLINOIS
THIS AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS CENTRAL AND EASTERN IOWA LATER THIS AFTERNOON IN
PROXIMITY TO A SLOW MOVING FRONT. THESE THUNDERSTORMS MAY MOVE
BACK INTO NORTHWEST AND NORTH CENTRAL ILLINOIS LATE THIS
AFTERNOON INTO THIS EVENING. ADDITIONAL SCATTERED THUNDERSTORMS
MAY DEVELOP ALONG OLD OUTFLOW BOUNDARIES FROM THE MORNING AND
EARLY AFTERNOON.
IN ADDITION...ANOTHER PERIOD OF THUNDERSTORMS IS EXPECTED
TONIGHT AS A FRONTAL BOUNDARY TO OUR WEST INCHES CLOSER TO THE
REGION. ONCE AGAIN...THE PRIMARY SEVERE WEATHER THREAT FROM
THESE STORMS WILL BE LOCALLY DAMAGING WINDS IN EXCESS OF
60 MPH.
DUE TO THE EXTREMELY HUMID AIRMASS IN PLACE...ANY THUNDERSTORMS
THAT FORM TODAY AND TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE
TORRENTIAL DOWNPOURS OF LOCALLY GREATER THAN TWO INCHES PER
HOUR. STORM TOTAL RAINFALL COULD EXCEED THREE INCHES IN
SPOTS...WHICH WOULD LIKELY RESULT IN FLASH FLOODING.
FINALLY...FLOODING WILL CONTINUE ALONG PORTIONS OF THE KANKAKEE
RIVER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE LIKELY AGAIN MONDAY...WITH A CONTINUED THREAT
FOR HEAVY RAINFALL AND FLASH FLOODING. IN ADDITION...THERE DOES
APPEAR TO BE AT LEAST POTENTIAL FOR SEVERE WEATHER...ESPECIALLY
ACROSS NORTHWEST INDIANA AND EAST OF INTERSTATE 55 IN ILLINOIS.
THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY THROUGH FRIDAY.
ALSO...PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-091730-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1216 PM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH THIS EVENING.
ALSO...THUNDERSTORMS...SOME POSSIBLY SEVERE WITH WIND GUSTS OVER
35 KNOTS...ARE LIKELY TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
AGAIN MONDAY.
THUNDERSTORMS ARE LIKELY AGAIN MONDAY...WITH A CHANCE OF
THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AS WELL.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-091730-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1216 PM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...WITH SOME STORMS
POSSIBLY SEVERE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS POSSIBLE MONDAY...AND AGAIN WEDNESDAY THROUGH
FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MARSILIIn the hours before
Local storm report, Jun 8, 10:47 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1147 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG WINNEBAGO 42.27N 89.24W
06/08/2008 WINNEBAGO IL BROADCAST MEDIA
POWERLINE DOWN, STATE ST AND MULFORD ROAD.
&&
CMOTTLocal storm report, Jun 8, 11:01 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1201 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
06/08/2008 M0.25 INCH COOK IL TRAINED SPOTTER
0.25 IN 5 MINUTES. ROUND ROAD AND THOMAS ST.
&&
CMOTTLocal storm report, Jun 8, 11:16 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1216 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND GST PALATINE 42.11N 88.04W
06/08/2008 M49 MPH COOK IL AMATEUR RADIO
&&
CMOTTLocal storm report, Jun 8, 11:25 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1225 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM FLASH FLOOD LAKE ZURICH 42.19N 88.09W
06/08/2008 LAKE IL TRAINED SPOTTER
HIGH WIND EXCESS OF 40 MPH GUSTS. FLASH FLOODING AND
HEAVY RAINS. VISIBILITY 300 FEET.
&&
CMOTTLocal storm report, Jun 8, 11:42 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1242 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND GST WHEATON 41.86N 88.11W
06/08/2008 E40 MPH DUPAGE IL TRAINED SPOTTER
HIGH GUSTS 40 PLUS, WIND CHANGING DIRECTIONS.
&&
CMOTTLocal storm report, Jun 8, 11:58 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1258 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HEAVY RAIN ROMEOVILLE 41.65N 88.09W
06/08/2008 M1.02 INCH WILL IL NWS EMPLOYEE
RAINFALL IN 20 MINUTES
&&
CMOTTThunderstorm Wind, Lake
- When
- June 8, 12:10 PM CST
- Where
- Lake County, 0.78 mi ENE of Whiting
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.683, -87.486
A trained spotter was in Whiting Park along Lake Michigan when a severe line of thunderstorms moved through. Winds were estimated at 80 mph with a gustnado observed.
Thunderstorm Wind, Porter
- When
- June 8, 1:15 PM CST
- Where
- Porter County, Chesterton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.600, -87.050
Eight inch diameter tree limbs were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Michigan, June 8 to 10, 20084 deaths · 1 injured · $10,000 · EF1 · 33 events
- Flash Flooding and Damaging Winds in Wisconsin, June 8 to 9, 2008$406 million · 65 kt wind · 35 events
- Hail and Damaging Winds in Connecticut, June 8, 20081 death · 4 injured · $61,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2008$9.1 million · 74 kt wind · 87 events
- Excessive Heat in Virginia, June 8, 20081 death · 1 event
- Heat in Nevada, June 8 to 9, 20081 death · 1 event
- Flash Flooding and Flood in Iowa, June 8 to 9, 2008$147,000 · 70 kt wind · 62 events
- Flash Flooding and Flood in Illinois, June 8 to 20, 2008$1.5 million · 5 events
- Flood in Wisconsin, June 8, 2008$625,000 · 1 event
- Tornado and Damaging Winds in Florida, June 8, 20081 injured · $115,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, June 8, 2008$59,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 8, 2008$297,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112201, 99819.